Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 23, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 30, 2016, 8:32 PM CDT for Cedar County, Jones County, Linn County, Iowa. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2016, 8:32 PM CDT (01:32 UTC)
- Expired
- May 30, 2016, 9:04 PM CDT
- In force
- 32 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 69 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 8:45 PM CDT | HAIL 0.75 | 3 Nnw Mechanicsville, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076
WUUS53 KDVN 310132
SVRDVN
IAC031-105-113-310215-
/O.NEW.KDVN.SV.W.0023.160531T0132Z-160531T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 PM CDT MON MAY 30 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA...
NORTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
* UNTIL 915 PM CDT
* AT 832 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MECHANICSVILLE...MOVING NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANAMOSA...MECHANICSVILLE...STANWOOD...MOUNT VERNON...LISBON...
SPRINGVILLE...OLIN...MARTELLE...MORLEY...VIOLA...STONE CITY...MATSELL
BRIDGE NATURAL AREA...WAPSIPINICON STATE PARK AND CENTRAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4186 9115 4186 9141 4213 9147 4213 9111
TIME...MOT...LOC 0132Z 178DEG 9KT 4192 9129
HAIL...1.25IN
WIND...60MPH
$$
RP KINNEY3 follow-up statements
127
WWUS53 KDVN 310142
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CDT MON MAY 30 2016
IAC031-105-113-310215-
/O.CON.KDVN.SV.W.0023.000000T0000Z-160531T0215Z/
JONES IA-LINN IA-CEDAR IA-
842 PM CDT MON MAY 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHWESTERN JONES...EAST CENTRAL LINN AND NORTHWESTERN CEDAR
COUNTIES...
AT 841 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MECHANICSVILLE...MOVING NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANAMOSA...MECHANICSVILLE...LISBON...SPRINGVILLE...MARTELLE...MORLEY...STONE
CITY...VIOLA...MATSELL BRIDGE NATURAL AREA...WAPSIPINICON STATE PARK AND
CENTRAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4189 9120 4189 9137 4213 9147 4213 9111
TIME...MOT...LOC 0141Z 178DEG 9KT 4194 9129
HAIL...1.00IN
WIND...60MPH
$$
RP KINNEY195
WWUS53 KDVN 310156
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 PM CDT MON MAY 30 2016
IAC031-113-310204-
/O.CAN.KDVN.SV.W.0023.000000T0000Z-160531T0215Z/
LINN IA-CEDAR IA-
856 PM CDT MON MAY 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINN AND
NORTHWESTERN CEDAR COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4207 9124 4195 9126 4195 9136 4197 9137
4207 9136
TIME...MOT...LOC 0154Z 173DEG 9KT 4197 9131
$$
IAC105-310215-
/O.CON.KDVN.SV.W.0023.000000T0000Z-160531T0215Z/
JONES IA-
856 PM CDT MON MAY 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHWESTERN JONES COUNTY...
AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORLEY...OR
NEAR MECHANICSVILLE...MOVING NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARTELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM PRODUCE PENNY SIZE HAIL 3 MILES NORTHWEST OF
MECHANICSVILLE AROUND 845 PM CDT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4207 9124 4195 9126 4195 9136 4197 9137
4207 9136
TIME...MOT...LOC 0154Z 173DEG 9KT 4197 9131
HAIL...1.00IN
WIND...60MPH
$$
RP KINNEY176
WWUS53 KDVN 310204
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT MON MAY 30 2016
IAC105-310213-
/O.CAN.KDVN.SV.W.0023.000000T0000Z-160531T0215Z/
JONES IA-
904 PM CDT MON MAY 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JONES COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4207 9124 4195 9126 4195 9136 4197 9137
4207 9136
TIME...MOT...LOC 0201Z 178DEG 9KT 4199 9131
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:26 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 30, 6:26 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 626 PM CDT MON MAY 30 2016 ...AVIATION UPDATE... .SYNOPSIS... Issued at 330 PM CDT Mon May 30 2016 The latest SFC analysis was indicating a warm front extending from extreme northwest IA...southeastward into southeastern IA. Cumulus fields more enhanced along and south of this feature as well as higher SFC Dpts. Dpts north of the boundary have mixed well down into the 50s for much less humidity this afternoon. Isolated convection starting to bubble in this field as well. Aloft, water vapor imagery was indicating a upper level trof digging southeastward out of Canada and acrs the northern Rockies. Another vort max noted in less organized steering flow acrs eastern OK rolling toward far southwestern MO. && .SHORT TERM...(THIS EVENING THROUGH Tuesday) ISSUED AT 330 PM CDT Mon May 30 2016 Tonight...Will have to keep slight CHC to CHC POPs for isolated to wdly sctrd pop up showers and thunderstorms in the VCNTY of the warm front late this afternoon and into the evening. This activity more likely in the southwestern third to half of the DVN CWA as the boundary tries a late day retreat to the north. Not sure how far north this convection can make it though with drier subsiding air acrs northeastern IA into far northwestern IL. Lack of shear will also make it hard for a more enhanced storm to maintain, with lightning and brief heavy downpours the main threat until the cell collapses on itself. After whatever can pop up this evening dies out again diurnally after sunset, we may have a lull period until increasing warm air advection/return flow processes possibly generates isolated to sctrd nocturnal convection overnight into early Tue morning...especially if the warm front lingers in the northern CWA acting as a focal point. Less confidence with this later night potential with a few model solutions such as the 12z ECMWF, painting a mainly dry and clear picture for the rest of the night after the evening activity dies off. Lower SFC Dpts and the potential for periods of mainly clear skies support going with lows in the low to mid 60s, with some 50s possible in the north and northeast if late night storms/cloud debris does not form acrs those areas. Tuesday...First part of the day will have to watch for isolated to sctrd thunderstorm development again in the warm sector of an approaching cold front off to the west acrs the MO RVR Valley. If the warm front hangs up in the northern CWA that again could continue to be a focal point for shower/storm development as the day progresses. Still expect enough insolation in between the convective debris to drive high temps into the low to mid 80s. Will increase POPs acrs the far western to northwestern CWA by late afternoon for pre-frontal line of thunderstorms developing and making it into these areas from the west, but would not be surprised with the slowed frontal progression that this does not happen until after 00Z Wed. Despite SBCAPES making it to 1500-2500+ J/KG by late afternoon if we get the low to mid 80s and dpts in the mid 60s, deep shear profiles remain weak to marginal acrs the local area through 00Z. Thus a marginal SVR WX threat for Tue afternoon. Locally heavy rain a good bet though, where storms form. ..12.. .LONG TERM...(Tuesday NIGHT THROUGH next Monday) ISSUED AT 330 PM CDT Mon May 30 2016 Forecast focus on near normal temperatures the remainder of this week then below normal temperatures and precipitation much of next week. Tuesday night through Wednesday night, upper level trough and cold front will be slowly pushing across the area during this time frame. Showers and thunderstorms will accompany this system with the precipition ending Wednesday night with the passage of the front. Shear is weak Tuesday night, increasing on Wednesday but instability looks minimal. Therefore, the severe threat looks marginal or low. Thursday through Saturday, zonal flow across the area with near normal temperatures. A strong storm system will be tracking across the Midwest Friday night and Saturday accompanied by more showers and thunderstorms. The severe threat still needs to be determined but it will certainly depend on timing and amount of shear/instability. Sunday through next week, operational models similar in setting up an omega block with deep troughs in the eastern Pacific, and eastern United States, with a big ridge in the Rockies. The AO/NAO anomalies trend negative allowing for cool temperatures to push southward into the Midwest/Great Lakes. This should keep the area in below normal temperatures and below normal precipitation into the middle of June. HAASE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z Tuesday EVENING) ISSUED AT 617 PM CDT Mon May 30 2016 Periods of showers and thunderstorms will continue through the TAF period. Have added a tempo group until 02z this evening at KCID with convection just to the west. KBRL was also get hit by and isolated shower this evening. Other than this evening, predictability of scattered activity overnight into Tuesday is low, and will keep mention of shra/tsra out of TAFS. More widespread storms are expected after 00z Tuesday evening. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...Haase AVIATION...RP Kinney
Hazardous weather outlook, May 30, 3:53 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 353 PM CDT MON MAY 30 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-311100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 353 PM CDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...THEN AGAIN LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED HEAVY DOWNPOURS AND LIGHTNING CAN BE EXPECTED FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. CURRENTLY... THE THREAT FOR SEVERE STORMS IS LOW FOR TUESDAY. IF STRONG TO SEVERE STORMS DO DEVELOP TUESDAY AFTERNOON AND EVENING...THE PRIMARY THREATS WOULD BE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY. AT THIS TIME...IT IS TOO EARLY TO DETERMINE THE THREAT FOR ANY SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED LATE THIS AFTERNOON OR TONIGHT. 12
In the hours before
Special weather statement, May 30, 6:37 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
637 PM CDT MON MAY 30 2016
IAC011-019-310015-
BUCHANAN-BENTON-
637 PM CDT MON MAY 30 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BENTON AND BUCHANAN
COUNTIES...
AT 636 PM CDT...A STRONG THUNDERSTORM WAS OVER MOUNT AUBURN...OR 7
MILES NORTHWEST OF VINTON...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
VINTON...BRANDON...MOUNT AUBURN...VINTON MEMORIAL AIRPORT...RODGERS PARK
AND MINNE ESTEMA PARK.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 51 AND 55.
LAT...LON 4230 9207 4243 9206 4244 9197 4217 9201
4216 9225 4230 9230
TIME...MOT...LOC 2336Z 177DEG 15KT 4224 9214
RP KINNEYSpecial weather statement, May 30, 7:44 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
744 PM CDT MON MAY 30 2016
IAC019-310130-
BUCHANAN-
744 PM CDT MON MAY 30 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BUCHANAN COUNTY...
AT 743 PM CDT...A STRONG THUNDERSTORM WAS OVER INDEPENDENCE...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...JESUP...FAIRBANK...HAZLETON...LAMONT...AURORA...STANLEY...
FONTANA PARK...LITTLETON...INDEPENDENCE AIRPORT...BUCHANAN COUNTY
FAIRGROUNDS...FONTANA COUNTY PARK...JAKWAY PARK...WAPSIPINICON GOLF
COURSE AND OTTERVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4264 9161 4263 9161 4241 9182 4243 9206
4247 9206 4247 9208 4264 9208
TIME...MOT...LOC 0043Z 209DEG 11KT 4248 9191
RP KINNEYLocal storm report, May 30, 7:52 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
752 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST INDEPENDENCE AIRPORT 42.45N 91.95W
05/30/2016 M66.00 MPH BUCHANAN IA AWOS
AWOS MEASURED 57 KNOTS. ISOLATED DOWNBURST...NO DAMAGE
REPORTED
&&
DCSpecial weather statement, May 30, 8:05 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
805 PM CDT MON MAY 30 2016
IAC031-105-113-310145-
JONES-LINN-CEDAR-
805 PM CDT MON MAY 30 2016
...A STRONG THUNDERSTORM WILL AFFECT AREAS FROM MECHANICSVILLE TO
MORLEY...
AT 803 PM CDT...A STRONG THUNDERSTORM WAS NEAR MECHANICSVILLE...
MOVING NORTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MECHANICSVILLE...STANWOOD...MOUNT VERNON...LISBON...SPRINGVILLE...OLIN...
MARTELLE...MORLEY AND PARALTA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4206 9106 4179 9114 4179 9137 4186 9137
4186 9143 4206 9148
TIME...MOT...LOC 0103Z 179DEG 13KT 4184 9127
RP KINNEYLocal storm report, May 30, 8:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
817 PM CDT MON MAY 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL MECHANICSVILLE 41.90N 91.25W
05/30/2016 M0.75 INCH CEDAR IA TRAINED SPOTTER
&&
DCSpecial weather statement, May 30, 8:29 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 PM CDT MON MAY 30 2016
IAC011-019-031-055-061-105-113-310230-
DUBUQUE-JONES-BUCHANAN-LINN-DELAWARE-CEDAR-BENTON-
829 PM CDT MON MAY 30 2016
...A STRONG THUNDERSTORM WILL AFFECT AREAS NORTH OF A LINE FROM
BELLE PLAINE TO MECHANICSVILLE...
AT 827 PM CDT...STRONG THUNDERSTORMS WERE CONTINUING TO DEVELOP
ACROSS THE AREA AND MOVE NORTH AT 20 MPH.
ISOLATED WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE
WITH THE STRONGEST STORMS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...INDEPENDENCE...ANAMOSA...VINTON...MANCHESTER...
MECHANICSVILLE...STANWOOD...MARION...HIAWATHA...MOUNT VERNON...DYERSVILLE...
MONTICELLO...ROBINS...BELLE PLAINE...JESUP...CENTER POINT...CASCADE...
LISBON...FAIRFAX AND ELY.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 55.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A FEW STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4265 9096 4186 9092 4186 9230 4230 9219
4230 9206 4264 9208
TIME...MOT...LOC 0127Z 193DEG 19KT 4212 9177
RP KINNEYThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:44 PM CDT | Special Weather Statement | DVN | Buchanan | 46 min |
| May 30, 8:05 PM CDT | Special Weather Statement | DVN | Cedar | 40 min |
| May 30, 8:29 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Jones, Linn | 61 min |
| May 30, 9:29 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware, Dubuque, Jones, Linn | 61 min |
| May 30, 10:26 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware, Dubuque, Jackson, Jones | 64 min |
| May 30, 11:05 PM CDT | Flash Flood Warning | DVN | Buchanan | 4 hr |
| May 30, 11:24 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware, Dubuque | 66 min |
| May 31, 10:06 AM CDT | Special Weather Statement | DVN | Clinton | 39 min |
| May 31, 10:10 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 35 min |
| May 31, 6:50 PM CDT | Special Weather Statement | DVN | Benton, Iowa, Keokuk | 55 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.